MONTGOMERY COUNTY, Ohio (WDTN) – Officials in Montgomery County say they have seen a recent spike in overdose deaths so far this month.
Between July 1 and July 10, there have been 10 suspected overdose deaths and by comparison, there were 18 overdose deaths in the whole month of June.
Fentanyl is known to be added to other drugs of abuse in order to increase its potency, or is disguised as highly potent heroin. Many drug users believe they are buying heroin or other drugs, unaware that they are actually purchasing fentanyl, which often results in overdose deaths.
While there is no good way to use illegal drugs, the public should be aware of how they can help someone affected reduce the risk of death.
1. Call Samaritan Crisis Care 24/7 at 224-4646 for crisis, treatment and referral.
2. Have Narcan available, and someone who can administer it, in case of an overdose.
3. Do not use drugs containing fentanyl.
4. Do not use drugs alone.
5. Do not share needles.
6. In the event of an overdose, call 911 immediately.Grab the FREE WDTN News App for iPhone or Android. Stay up to date with all the local news, weather and sports as well as live newscasts and events as they happen.